| Catalog Number |
10015012 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/03/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Event or Problem Description
It was reported that bd alaris pump module smartsite burette infusion set was leaking the following information was received by the initial reporter with the following verbatim.It was reported by customer that they noted leak where the tubing joins the buretrol.
Additional Manufacturer Narrative
It was reported by customer that they noted leak where the tubing joins the buretrol.One sample was received for quality evaluation.Visual inspection of the sample shows that the tubing was damaged and separated at the bottom of the drip chamber.Further evaluation of the sample indicates that the tubing may have been kinked prior to the tubing being damaged and leaking.Coil and packaging of the infusion sets before allowing the bonding solvent to dry completed can cause kinks to form in the tubing, making it easy to tear the tubing and break as seen in the sample provided.The customer complaint of leakage was confirmed.Further investigation was conducted at the manufacturing facility.After the investigation along with manufacturing and quality operations team, the most potential root cause that generates the leakage in the tubing/bottom cap burette was a separation/tubing degradation in engagement due an excess of solvent applied to the engagement by the production personnel.The lot reported was manufactured in december 2023, before improvements were implemented in the manufacturing process related to the solvent dispensers to help the production personnel in the insertion of the tubing to the solvent dispenser for solvent application.A quality alert was performed and communicated by the production supervisor to the involved personnel to inform them of this failure mode and reinforce following the operations described in the procedure and be sure to add the correct quantity of solvent to assemble tubing and drip chamber.A device history record review for model 10015012 lot number 23125110 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 04dec2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description
No additional information was provided.